MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44154
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving treatment of the superficial femoral artery (sfa), a flexor ansel guiding sheath's hub leaked after/while another manufacturer's wire was inserted.A cook stent was also used through the sheath.The sheath hub did not leak while being flushed prior to use.Per the reporter, blood was "backing up" out of the proximal end of the sheath.Resistance was not felt during insertion or removal of any device through the sheath.The procedure was completed successfully with the sheath without any other intervention.Per the user, "the patient had nothing to do with the problem".A section of the device did not remain inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to the occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving treatment of the superficial femoral artery (sfa), a flexor ansel guiding sheath's hub leaked after/while another manufacturer's wire was inserted.A cook stent was also used through the sheath.The sheath hub did not leak while being flushed prior to use.Per the reporter, blood was "backing up" out of the proximal end of the sheath.Resistance was not felt during insertion or removal of any device through the sheath.The procedure was completed successfully with the sheath without any other intervention.Per the user, "the patient had nothing to do with the problem".A section of the device did not remain inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to the occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on one device from a sub-assembly lot; however, the affected product was scrapped.A review of complaint history found no additional complaints for this lot number.The product ifu cautions ¿all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a sub-assembly lot, the non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20799749
Report Number1820334-2024-01562
Device Sequence Number12509868
Product Code DYB
UDI-Device Identifier00827002441545
UDI-Public(01)00827002441545(17)270905(10)16238470
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG44154
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL0-HC
Device Lot Number16238470
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 GLIDE WIRE ADVANTAGE.; ZILVER PTX.
Patient SexUnknown